Post # 1
I have been on birth control for 10 years and went off in February after our wedding last September. Since then, I’ve gained 26 pounds!! In the year before going off birth control, I had lost almost 80 pounds. Seeing the scale creep in the other direction (as much as 3 pounds per day) is heart breaking! My diet and exercise routines have stayed the same. And I’m gaining weight in much different places than I lost it. For example, I used to carry my weight in my butt but now I’m gaining it in my arms and stomach. Has anyone else had this experience? Is it temporary? Is there anything that I can do about it? We want to start TTC soon and I want to have a healthy home for our little one to grow in! In case it matters, I was on Ocella. Thanks for your advice!
Post # 3
I really can’t offer any solid advice, but maybe your body needs time to readjust? If you are gaining 3 pounds in a day, that seems really high, and I would may give your OBGYN a call and ask.
Post # 5
@mweiler: I just went off birth control last week (not to conceive, just to have normal hormone levels again). I’ll let you know!
Post # 6
I went off birth control after about ten years and did not gain weight, in fact I lost about 10 pounds. I definitely felt my hormones going crazy but I didn’t overeat or over indulge in cravings like I know some ladies do.
If you find yourself still gaining weight definitely talk to the doctor as 26 pounds in about three months is quite a drastic change.
Post # 7
3 pounds per day is likely just your water weight swing. Unless you are eating 10,000+ calories above what you burn, it’s not actually possible to gain that in a day.Your grocery bill would be astronomical if that was the case.
Has anything else changed around the same time you started gaining weight?
Post # 8
@Treejewel19: Thanks for the responses! I totally agree that this much weight gain should be at least partially water weight and I think some of it is since my ankles are puffy. However, I haven’t noticed any changes in cravings or diet. I do drink a lot of water during the day, try to stay away from processed foods/foods high in sodium, and don’t drink soda. I’ve given up alcohol since we’re going to TTC soon. I work out 5-7 hours a week at my gym (group classes – both cardio and strength training) and Darling Husband and I ride bikes together 2-3x a week. The only change that I can note is that I am so much more tired than I was before I got off BC. I am constantly tired and fall asleep the second my head hits the pillow. Maybe it’s time to call the Dr.
Post # 8
Were you ever able to find a solution? I stopped taking my bc in June right after my wedding and am experiencing the same problem!